Just started on rivaroxaban 3 days ago

Hi. As the subject states I just started rivaroxaban.

I'm into my third day and have an upset stomach and feel quite tired.

Are these side effects likely to go away?

Also I am very concerned about my evar stent developing an endoleak (AAA)

Although I am hoping the doctors would of considered this before giving me the drug. I have had this stent now for 5 years and go for a Doppler scan and xrays every January, so far each follow up have been fine. The aneurism has shrunk from 7.5cm to 4cm, so I am hoping these tablets will not cause any leaks

I am very worried


10 Replies

  • They don't cause leaks. You need an injury to cause bleeding.

  • Thank you so much bobD for your reply, I feel greatly reassured.

    I have been making myself ill with worry.

    But if the tabs thin my blood, doesn't that mean an endoleak may occur?


  • For years I have been banging on about not calling anticoagulants "blood thinners" . They aren't. The viscocity of the blood is not thinned but this has become a really bad short hand. I suspect because lots of people can't spell anticoagulant. What they do is change the clotting time by affecting various compounds like fibrin (for warfarin) or factor XA with NOACs, reducing the blood cells ability to clump together and create a clot.

    Like I say, if you have an injury which would make you bleed then it will take longer for the bleeding to stop but they do not CAUSE bleeding.

    I understand that NOACs have less chance of inter-cranial bleeds than warfarin by the way.

  • Are you taking the rivaroxaban with food? That should help with the upset stomach. It shouldn't be causing any fatigue. Hopefully you'll adjust quickly. Try not to worry...warfarin can somewhat increase the risks of endoleaks, but I've not seen evidence about the NOAC's. Every decision is risk vs benefit. Why not talk with your doc for reassurances.

  • i take mine 1700hrs every day with food works well for me

  • Yes, I take mine every day with food at 4pm.

    Thank you for all your replies


  • I don't know about Rivaroxabin because I have never taken it but I have taken another NOAC which did give me indigestion and heartburn but I found out why - the coating required an acid environment in order to dissolve. If you eat carbohydrates such as bread, biscuits, cereals, rice, pasta etc then you create an alkaline environment in the stomach so the tablet doesn't dissolve properly and becomes an irritant and the acid is pushed into the oesophagus causing heartburn. Take tablet after eating a protein or a piece of fruit such as an apple - problem went away.

    Also try eating Watermelon or even making a smoothie out of it, it really helps restore a good ph balance to the digestive tract.

    I suggested this in a post a few years ago and others tried and also found it helps - do not take an antacid or a PPI though as this negates the whole process.

    I have to take another medication which is known to cause stomach and intestinal problems and found that I was very sensitive for the first few months but then everything settled down and my digestive system acclimatised and now I have no reaction so persist as your system sometimes takes time to adjust.

    I also found taking a good probiotic, which I was advised to do by my GP, has helped enormously.

    AND if you are stressing so much - that will give you indigestion for sure!

    Please try some relaxation techniques when you find yourself worrying so much - try focussing on breathing - in to the count of 7 and out to the count of 11 at the same time as tapping very lightly with 3 fingers on the 'karate point' on the side of you palm for a couple of minutes.

    Very best wishes CD

  • on Rivaroxabin too and not felt any abnormal problems since starting on it .

    i take it at breakfast time some time before Ive eaten and sometimes after, issues either way.

  • I've been on rivaroxaban since 2012. I was switched over to it from warfarin after an inter-cranial bleed just 3 weeks after a second PV ablation. The drug has been great for me. No side effects whatsoever and I love the lack of dietary restriction and monitoring that I had with wafarin. There is one issue with it however. It is very expensive in the US and as you fall into the infamous drug "donut-hole" in Medicare plans here it can run $400 a month for the last couple of months of each year.

  • Thanks for all your replies.

    Another issue I noticed, I get a stiff neck pain on the right hand side.

    I am hoping this will also go along with the tiredness.



You may also like...